Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 69, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 10, 1995, 4:03 PM EDT for Martin County, Florida. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1995, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 10, 1995, 4:51 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Martin County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1070 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 102006 RRA SVRMLB FLC085-102100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 403 PM EDT THU AUG 10 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...EASTERN MARTIN COUNTY AT 402 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DEVELOPING IN THE STUART/PALM CITY AREA OF MARTIN COUNTY. THE STORM WAS DRIFTING SLOWLY TO THE SOUTH. THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:04 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 10, 2:04 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 204 PM EDT THU AUG 10 1995 A WEAK SURFACE LOW IN THE COASTAL WATERS OF EAST CENTRAL FL IS FORECAST TO GRADUALLY WEAKEN AS A DEEPER LOW FARTHER NORTH TAKES OVER. IN ITS PLACE...A WEAK E-W RIDGE IS FORECAST TO FORM ACROSS FL. THE ETA CONTINUES THE RECENT TREND OF GRADUALLY PRODUCING DRYING IN THE MEAN RELATIVE HUMIDITIES...BUT MOST OF THE DRYING WILL BE ALOFT. CONSEQUENTLY...SCATTERED SHOWERS AND STORMS SHOULD BE ON TAP FOR BOTH FRIDAY AND SATURDAY...WITH SLIGHTLY LESS COVERAGE EXPECTED FOR SATURDAY. ACTIVITY IS EXPECTED TO BE MOSTLY DIURNAL IN NATURE AND LITTLE CHANGE IS EXPECTED IN AREA WIDE TEMPERATURES. @1 VOLUSIA BREVARD @2 LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @3 ST LUCIE MARTIN INDIAN RIVER MCO 74/92 73/92 252 DAB 73/91 73/91 353 MLB 75/91 75/91 353 PETERSEN
In the hours before
Special weather statement, Aug 10, 11:10 AM EDT, 4 hours 53 minutes before
FLZ041-044>047-053-054-058-059-064-501-101730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1110 AM EDT THU AUG 10 1995 ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN STATIONARY ACROSS CENTRAL FLORIDA TODAY. MEANWHILE...THE ATMOSPHERE ACROSS EAST CENTRAL FLORIDA WILL REMAIN MOIST AND UNSTABLE. SCATTERED THUNDERSTORMS WILL FORM ALONG THE EAST COAST SEA BREEZE AND NEAR LARGER LAKES INLAND. MOVEMENT WILL BE TOWARDS THE SOUTH ACROSS LAKE AND VOLUSIA COUNTIES...GRADUALLY BECOMING EAST FROM LAKE OKEECHOBEE TO JUPITER INLET. THE PRIMARY THREATS FROM TODAY'S STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE LOCAL FLOODING AND PONDING OF WATER ON ROADS. ALSO...BRIEF WIND GUSTS TO 35 MPH ARE POSSIBLE. MARINE OUTLOOK...SCATTERED THUNDERSTORMS WHICH FORM ALONG THE COASTAL AND INTRACOASTAL WATERS WILL MOVE OFFSHORE AT 10 TO 15 MPH. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO WATER LIGHTNING...BRIEF WIND GUSTS TO 30 KNOTS AND LOCALLY ROUGH SEAS. PETERSEN
Special weather statement, Aug 10, 11:14 AM EDT, 4 hours 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-101730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1110 AM EDT THU AUG 10 1995 ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN STATIONARY ACROSS CENTRAL FLORIDA TODAY. MEANWHILE...THE ATMOSPHERE ACROSS EAST CENTRAL FLORIDA WILL REMAIN MOIST AND UNSTABLE. SCATTERED THUNDERSTORMS WILL FORM ALONG THE EAST COAST SEA BREEZE AND NEAR LARGER LAKES INLAND. MOVEMENT WILL BE TOWARDS THE SOUTH ACROSS LAKE AND VOLUSIA COUNTIES...GRADUALLY BECOMING EAST FROM LAKE OKEECHOBEE TO JUPITER INLET. THE PRIMARY THREATS FROM TODAY'S STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE LOCAL FLOODING AND PONDING OF WATER ON ROADS. ALSO...BRIEF WIND GUSTS TO 35 MPH ARE POSSIBLE. MARINE OUTLOOK...SCATTERED THUNDERSTORMS WHICH FORM ALONG THE COASTAL AND INTRACOASTAL WATERS WILL MOVE OFFSHORE AT 10 TO 15 MPH. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO WATER LIGHTNING...BRIEF WIND GUSTS TO 30 KNOTS AND LOCALLY ROUGH SEAS. PETERSEN
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.